Alert archive / South Dakota / Wind Chill Advisories in 2011
Wind Chill Advisory 5, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill advisory at Jan 21, 2011, 3:15 AM CST for 8 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2011, 3:15 AM CST (09:15 UTC)
- Expired
- Jan 21, 2011, 3:28 PM CST
- In force
- 12 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 109 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
941 WWUS43 KABR 210915 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 315 AM CST FRI JAN 21 2011 ...VERY COLD AIR IN PLACE THIS MORNING... .ARCTIC HIGH PRESSURE REMAINS IN PLACE THIS MORNING...WITH TEMPERATURES RUNNING IN THE TEENS AND 20S BELOW ZERO. AS THE HIGH PRESSURE SHIFTS EAST...LIGHT SOUTH WINDS OF 5 TO 10 MPH WILL PUSH WIND CHILL VALUES DOWN TO 25 TO 40 DEGREES BELOW ZERO. MNZ039-046-SDZ007-008-011-019>023-211500- /O.NEW.KABR.WC.Y.0005.110121T0915Z-110121T1500Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 315 AM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES OF 25 TO 40 DEGREES BELOW ZERO ARE POSSIBLE THIS MORNING. WARMER AIR WILL MOVE IN DURING THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CONNELLY
3 follow-up statements
755 WWUS43 KABR 211448 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 848 AM CST FRI JAN 21 2011 ...VERY COLD AIR IN PLACE THIS MORNING... .ARCTIC HIGH PRESSURE IS SLOWLY MOVING EAST THIS MORNING...BUT TEMPERATURES ARE REMAINING IN THE SINGLE DIGITS AND TEENS BELOW ZERO. SOUTH WINDS FROM 10 TO 20 MPH WILL CONTINUE TO CREATE BITTERLY COLD WIND CHILLS. MNZ039-046-SDZ007-008-011-019>023-211800- /O.EXT.KABR.WC.Y.0005.000000T0000Z-110121T1800Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 848 AM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES OF 25 TO 35 DEGREES BELOW ZERO WILL CONTINUE THROUGH MID DAY. SLIGHTLY WARMER AIR WILL MOVE IN DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TMT
493 WWUS43 KABR 211752 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1152 AM CST FRI JAN 21 2011 ...BITTERLY COLD WIND CHILLS CONTINUE THIS AFTERNOON... .ARCTIC HIGH PRESSURE IS SLOWLY MOVING EAST...BUT TEMPERATURES ARE REMAINING IN THE SINGLE DIGITS BELOW ZERO. SOUTH WINDS FROM 15 TO 20 MPH WILL CONTINUE TO CREATE BITTERLY COLD WIND CHILLS. SDZ007-011-019>023-211900- /O.CAN.KABR.WC.Y.0005.000000T0000Z-110121T1800Z/ MARSHALL-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 1152 AM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND CHILL ADVISORY. $$ MNZ039-046-SDZ008-212200- /O.EXT.KABR.WC.Y.0005.000000T0000Z-110121T2200Z/ TRAVERSE-BIG STONE-ROBERTS- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON 1152 AM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * WIND CHILL VALUES OF 25 TO 35 DEGREES BELOW ZERO WILL CONTINUE THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TMT
834 WWUS43 KABR 212128 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 328 PM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY CANCELLED... .WHILE TEMPERATURES RISE TO AND ABOVE ZERO AND WINDS SLOWLY DECREASE...WIND CHILL VALUES WILL ALSO SLOWLY WARM. MNZ039-046-SDZ008-212230- /O.CAN.KABR.WC.Y.0005.000000T0000Z-110121T2200Z/ TRAVERSE-BIG STONE-ROBERTS- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON 328 PM CST FRI JAN 21 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND CHILL ADVISORY. LATER TONIGHT AS TEMPERATURES DROP ONCE AGAIN...WIND SPEEDS FROM 5 TO 10 MPH ARE EXPECTED TO PRODUCE WIND CHILL VALUES AROUND 25 BELOW ZERO. $$ TMT
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 8:31 PM CST, 6 hours 44 minutes earlier.
Area forecast discussion, Jan 20, 8:31 PM CST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
831 PM CST THU JAN 20 2011
.UPDATE...
SATELLITE...RADAR AND SURFACE OBS SHOWING INCREASING CLOUDS
...ECHOES ALONG WITH LIGHT SNOW DEVELOPING UPSTREAM THIS EVENING.
EXPECT THE CLOUDS TO LOWER WITH LIGHT SNOW DEVELOPING/SPREADING ACROSS
MOST OF THE CWA BY MORNING. WILL LET WIND CHILL ADVISORY EXPIRE AT
9 PM. ADJUSTED LOWS SOME FOR TONIGHT. OTHERWISE...CURRENT POPS
LOOK FINE THROUGH THE NIGHT.
&&
.PREV DISCUSSION...
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
THE NEXT CLIPPER SHORT-WAVE TROUGH WILL MOVE THROUGH THE REGION LATE
TONIGHT AND EARLY FRIDAY MORNING. WITH GOOD HI-RESOLUTION AND
GLOBAL MODEL CONSISTENCY...KEPT LARGE AREA OF CATEGORICAL POPS FOR
AREAS CENTRAL AND WEST LATE TONIGHT...AND EASTERN AREAS FRIDAY
MORNING. TOTAL SNOWFALL ACCUMULATIONS OF ABOUT AN INCH OR SO ARE
ANTICIPATED FOR MOST LOCATIONS BY MID-DAY FRIDAY. DUE TO THE
TIMING OF THE INCOMING SYSTEM...EXPECTING ANOTHER NON-STANDARD DIURNAL
TREND WITH TEMPERATURES FALLING DURING THE EVENING...AND THEN WARMING
THROUGH THE LATE EVENING AND OVERNIGHT HOURS. THE MAIN DIFFERENCE BTWN
THE INCOMING SHORT-WAVE AND LAST NIGHTS WAVE IS MID-LEVEL MOISTURE
AVAILABILITY. CURRENT SYSTEM HAS MORE MOISTURE TO WORK WITH AND
EXPECTING MID AND HIGH LEVEL CLOUDS WILL ADVECT INTO THE AREA
SEVERAL HOURS AFTER SUNSET...LIMITING RADATIONAL COOLING AND
INCREASING DENDRITIC SNOW GROWTH.
THE NEXT SHORT-WAVE TROUGH TO AFFECT THE REGION WILL MOVE THROUGH
LATE-DAY SATURDAY. THIS WAVE AND THE ASSOCIATED ATMOSPHERIC LIFT
ARE FARTHER WEST...BRINGING THE BEST CHANCES FOR ACCUMULATING SNOW
TO AREAS WEST OF THE MISSOURI RIVER.
.LONG TERM...SUNDAY THROUGH WEDNESDAY
A SOMEWHAT ACTIVE PATTERN CONTINUES INTO THE EXTENDED PERIOD WITH
A COUPLE WAVES OF ENERGY DROPPING SOUTH IN THE NORTHWEST FLOW
ALOFT. STILL SOME TIMING ISSUES TO SORT OUT WITH THE SUNDAY AND
MONDAY WAVE AND FOR NOW WILL MAINTAIN SLIGHT CHANCE POPS. THE 12Z
EC IS A BIT STRONGER AND FORMS A CLOSED LOW AT 500MB WHICH DROPS
SOUTH AND LINGERS SNOW THROUGH THE DAY MONDAY. WILL HAVE TO WATCH
THIS TREND AND IF MODELS LATCH ONTO THIS...WILL NEED TO EXTEND
POPS FOR MONDAY. THE REST OF THE EXTENDED IS DRY RIGHT NOW AS
THERE ARE HINTS THE PATTERN MAY QUIET DOWN AND BECOME A TAD
WARMER. GENERALLY ACCEPTED HPC GUIDANCE TEMPS FOR THE LATTER
PORTIONS OF THE EXTENDED...AND MADE LITTLE CHANGES TO TEMPS
OVERALL.
&&
.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR MID AND HIGH LEVEL CLOUDS WILL LOWER THROUGH THE NIGHT
BECOMING MVFR AS LIFT FROM WAA AND A SHORT WAVE TROUGH INCREASES.
ALONG WITH THE LOWERING CEILINGS WILL BE THE DEVELOPING LIGHT
SNOW AT ALL TAF SITES. 3 TO 5 MILE VISIBILITIES WILL LOWER TO 1 TO
3 MILES BY FRIDAY MORNING. THE LIGHT SNOW WILL DIMINISH AND END
THROUGH FRIDAY WITH MVFR CEILINGS REMAINING.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY UNTIL 9 PM CST THIS EVENING FOR CLARK-
CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS.
MN...WIND CHILL ADVISORY UNTIL 9 PM CST THIS EVENING FOR BIG STONE-
TRAVERSE.
&&
UPDATE...MOHR
SHORT TERM...CHURCH
LONG TERM...TMT
AVIATION...MOHR
WEATHER.GOV/ABERDEENHazardous weather outlook, Jan 20, 2:20 PM CST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 220 PM CST THU JAN 20 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-212030- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 220 PM CST THU JAN 20 2011 /120 PM MST THU JAN 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT AS TEMPERATURES CONTINUE TO DROP THIS EVENING...DANGEROUSLY COLD WIND CHILL VALUES WILL CONTINUE OVER FAR EASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THROUGH THE EVENING. WIDESPREAD LIGHT SNOW WILL DEVELOP OVER THE FAR NORTHWEST LATE THIS EVENING AND SPREAD SOUTHEASTWARD LATE TONIGHT. TOTAL SNOW ACCUMULATION OF ONE HALF TO ONE INCH OF SNOW ARE EXPECTED BY MIDDAY FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER CLIPPER STORM SYSTEM WILL BRING WIDESPREAD LIGHT SNOW TO AREAS ALONG AND WEST OF THE MISSOURI RIVER SATURDAY AFTERNOON AND EVENING. ONE TO TWO INCHES OF ACCUMULATION ARE POSSIBLE BY SUNDAY MORNING. LESS THAN ONE INCH OF ACCUMULATION IS EXPECTED EAST RIVER. .SPOTTER INFORMATION STATEMENT...
Nearby
Wind Chill Advisories in South Dakota, 2011Wind Chill Advisories in Minnesota, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.